MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 75446550
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) (revision surgery).Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine de finitive cause of event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient underwent a revision surgery due to loosening of rod in the pedicle screws in 2015 in which surgeon placed three new pedicle screws of a bigger diameter and fixated the rod with new nuts.Post op set screws were out of the tulip head and rod broke out of the pedicle screws again.Hence, a revision surgery was needed again and two screws were explanted from l2 and l3.The rod was re-used.
 
Additional Manufacturer Narrative
X-ray review analysis: "pre op and post op x-rays provided from thoraco-lumbar scoliosis correction.The post op standing films show that the rod has failed at the bottom end of the construct.The patient does not appear to have a correction of saggital balance on the images provided.It is not known what the degree of correction was immediately post op,though by report was adequate.".
 
Additional Manufacturer Narrative
Product analysis :microscopic examination of the mas crown identified asymmetrical witness marks and deformation noted, consistent with incomplete / angulated seating of the rod during final tightening.Visual and microscopic examination of associated set screw identified witness marks atypical in comparison with bench comparison sample.Visual and microscopic examination of the complaint return set screw witness marks atypical in comparison with bench comparison sample.Set screw face morphology of node deformation is atypical in relation to the bench comparison samples.Set screw center node deformation height (@ center) atypical and inconsistent with bench tested samples with fully seated set screws.Set screw threads do not show evidence of misalignment or cross threading.Microscopically examined set screw rod interface node and surface; the rod interface node surface witness marks, and morphology of node deformation are atypical, in relation to the bench comparison samples.Set screw center node deformation height (@ center) consistent with bench tested samples with partially seated set screws at final tightening.The above observations are consistent with incomplete / angulated seating of the rod during final tightening.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6112008
Report Number1030489-2016-03189
Device Sequence Number13524939
Product Code KWP
UDI-Device Identifier00885074134130
UDI-Public00885074134130
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K042025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75446550
Device Lot NumberH5166701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2017
Initial Date Received by Manufacturer 10/26/2016
Supplement Date Received by ManufacturerNot provided
Not provided
01/17/2017
Initial Report FDA Received Date11/18/2016
Supplement Report FDA Received Date11/25/2016
02/10/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SET SCREW, ROD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient Weight70